• gihnp gihnp
    December 14, 2009
    On birth control pill, spotting mid-cycle and light cramping.
    gihnp gihnp
    December 14, 2009

    I am 29 years old and have been on the birth control pill for 15 years.  I have not ever missed any pills and for the past few months have been in a good routine with taking them at the exact same time everyday.  I was on antibiotics for 2 weeks from Nov 16-29 but took extra precaution with condoms during that time.  My last period started about 2 days late on Nov 24 but was otherwise normal, perhaps a little lighter than normal.  About 13 days later (Dec 7) I started spotting a pinkish-brownish discharge that was the consistency of mucous.  It was only present when I wiped and lasted 7 days (ending yesterday).  Today (Dec 14) I have slight lower abdominal cramps and lower back discomfort.  My period is not due for another week and I never have cramping or other PMS symptoms.  I do not think it is very likely that I am pregnant, but what could be causing this spotting and cramping?

    READ MORE

FROM OUR EXPERTS

  • Sandy Greenquist
    Health Pro
    March 28, 2013
    Sandy Greenquist
    Health Pro
    December 14, 2009
    A number of antibiotics impact the effectiveness of birth control pills. They can not only interfere with protection against pregnancy but also effect your period. It can take 2-3 months for you body to straighten out and get back to normal cycling. Sandy Greenquist, CNM

FROM OUR COMMUNITY

  • Paul December 15, 2009
    Paul
    December 14, 2009

    There could be any number of reasons unrelated to pregnancy or birth control pills. Our bodies do change. You can try to rule out pregnancy if your normal period is more than a week late, or even markedly changed from normal, by taking a home pregnancy test, or being tested by a doctor.

     

    If you haven't had a pelvic exam for some time it might be a good idea to have everything done at once. You can read this article by Merely Me, a writer and community leader here, about, Bleeding Between Periods: What Does It Mean? It may give you some information about the changes in discharge and the cramping. There are a number of possible causes and most will require a doctor's examination to find.

     

    Here is more information about the types of discharges.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.